Alert archive / Arkansas / River Flood Warnings in 2012
River Flood Warning 17, NWS Memphis, TN
NWS Memphis, TN issued this river flood warning at Mar 16, 2012, 5:59 PM CDT for Clay County, Greene County, Arkansas; Dunklin County, Missouri. It took effect at Mar 16, 2012, 10:36 PM CDT. It was in force for 36 hr.
The area
The counties it named.
The facts
- Issued
- Mar 16, 2012, 5:59 PM CDT (22:59 UTC)
- In effect from
- Mar 16, 2012, 10:36 PM CDT
- Expired
- Mar 18, 2012, 10:19 AM CDT
- In force
- 36 hr
- Issued by
- NWS Memphis, TN
- Flood severity
- Minor
Counties Clay County, AR, Greene County, AR, Dunklin County, MO
The radar
The Memphis radar (KNQA), 105 km from the middle of the area, began a volume at 23:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point St. Francis River at St. Francis (SFRA4).
- Action stage
- 19 ft
- Minor stage
- 22 ft
- Moderate stage
- 27 ft
- Major stage
- 31 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07040100, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
301 WGUS44 KMEG 162259 FLWMEG BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 559 PM CDT FRI MAR 16 2012 THE NATIONAL WEATHER SERVICE HAS ISSUED A FLOOD WARNING FOR THE SAINT FRANCIS RIVER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FOLLOWUP FLOOD STATEMENT WILL BE ISSUED TOMORROW MORNING OR SOONER IF CONDITIONS WARRANT. FOR GRAPHICAL RIVER AND FLOOD INFORMATION...PLEASE GO TO WWW.WEATHER.GOV AND CLICK NEAR MEMPHIS ON THE MAP. THEN SELECT RIVERS AND LAKES AHPS UNDER CURRENT CONDITIONS. DO NOT DRIVE THROUGH FLOODED AREAS...TURN AROUND DON'T DROWN. STAY TUNED TO YOUR WEATHER RADIO AND YOUR LOCAL NEWS MEDIA FOR THE LATEST RIVER INFORMATION. && ARC021-055-MOC069-172259- /O.NEW.KMEG.FL.W.0017.120317T0336Z-120319T0900Z/ /SFRA4.1.ER.120317T0336Z.120317T1200Z.120318T0900Z.NO/ 559 PM CDT FRI MAR 16 2012 THE NATIONAL WEATHER SERVICE IN MEMPHIS TN HAS ISSUED A * FLOOD WARNING FOR THE SAINT FRANCIS RIVER NEAR SAINT FRANCIS * FROM FRIDAY MARCH 16 UNTIL SUNDAY MARCH 18. * AT 5 PM FRIDAY THE STAGE WAS...21.7 FEET. * MINOR FLOODING IS FORECAST. * MAXIMUM FORECAST STAGE OF 22.5 FEET SATURDAY MARCH 17. * FLOOD STAGE IS 22.0 FEET. * THE RIVER IS FORECAST TO RISE ABOVE FLOOD STAGE BY FRIDAY NIGHT MARCH 16 AND CONTINUE TO RISE TO NEAR 22.5 FEET BY SATURDAY MORNING MARCH 17. THE RIVER WILL FALL BELOW FLOOD STAGE BY SUNDAY MORNING MARCH 18. * AT 23.0 FEET...MOST LOW LAND INSIDE THE LEVEE SYSTEM IS FLOODED. $$
3 follow-up statements
633 WGUS84 KMEG 171521 FLSMEG FLOOD STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 1021 AM CDT SAT MAR 17 2012 THE FLOOD WARNING CONTINUES FOR THE SAINT FRANCIS RIVER. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE NEXT RIVER STATEMENT WILL BE ISSUED SATURDAY NIGHT OR SOONER IF CONDITIONS WARRANT. FOR GRAPHICAL RIVER AND FLOOD INFORMATION...PLEASE GO TO WWW.WEATHER.GOV AND CLICK NEAR MEMPHIS ON THE MAP. THEN SELECT RIVERS AND LAKES AHPS UNDER CURRENT CONDITIONS. DO NOT DRIVE THROUGH FLOODED AREAS...TURN AROUND DON'T DROWN. STAY TUNED TO YOUR WEATHER RADIO AND YOUR LOCAL NEWS MEDIA FOR THE LATEST RIVER INFORMATION. && ARC021-055-MOC069-181521- /O.EXT.KMEG.FL.W.0017.000000T0000Z-120323T0000Z/ /SFRA4.1.ER.120317T0115Z.120317T1800Z.120322T0000Z.NO/ 1021 AM CDT SAT MAR 17 2012 THE FLOOD WARNING CONTINUES FOR THE SAINT FRANCIS RIVER NEAR SAINT FRANCIS * UNTIL WEDNESDAY MARCH 21. * AT 09 AM SATURDAY THE STAGE WAS 22.4 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * MAXIMUM FORECAST STAGE OF 22.5 FEET SATURDAY MARCH 17. * FLOOD STAGE IS 22.0 FEET. * THE RIVER ROSE ABOVE FLOOD STAGE FRIDAY MARCH 16 AND WILL CONTINUE RISING TO NEAR 22.5 FEET BY NOON SATURDAY MARCH 17. THE RIVER WILL FALL BELOW FLOOD STAGE WEDNESDAY MARCH 21. * AT 23.0 FEET...MOST LOW LAND INSIDE THE LEVEE SYSTEM IS FLOODED $$
616 WGUS84 KMEG 180022 FLSMEG FLOOD STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 722 PM CDT SAT MAR 17 2012 THE FLOOD WARNING CONTINUES FOR THE SAINT FRANCIS RIVER NEAR SAINT FRANCIS. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE NEXT RIVER STATEMENT WILL BE ISSUED SUNDAY MORNING. FOR GRAPHICAL RIVER AND FLOOD INFORMATION...PLEASE GO TO WWW.WEATHER.GOV AND CLICK NEAR MEMPHIS ON THE MAP. THEN SELECT RIVERS AND LAKES AHPS UNDER CURRENT CONDITIONS. DO NOT DRIVE THROUGH FLOODED AREAS...TURN AROUND DON'T DROWN. STAY TUNED TO YOUR WEATHER RADIO AND YOUR LOCAL NEWS MEDIA FOR THE LATEST RIVER INFORMATION. && ARC021-055-MOC069-190022- /O.EXT.KMEG.FL.W.0017.000000T0000Z-120321T0600Z/ /SFRA4.1.ER.120317T0115Z.120317T1100Z.120320T0600Z.NO/ 722 PM CDT SAT MAR 17 2012 THE FLOOD WARNING CONTINUES FOR THE SAINT FRANCIS RIVER NEAR SAINT FRANCIS * FROM MONDAY MARCH 19 UNTIL TUESDAY MARCH 20. * AT 6 PM SATURDAY THE STAGE WAS 21.9 FEET AND FALLING. * MINOR FLOODING IS FORECAST DUE TO RAIN UPSTREAM. * MAXIMUM FORECAST STAGE OF 22.0 FEET MONDAY MARCH 19. * FLOOD STAGE IS 22.0 FEET. * AT 22.0 FEET...SEVERAL ROADS NEAR WILHELMINA MISSOURI ARE FLOODED. RECREATIONAL AREAS AND LARGE AREAS OF AGRICULTURE LAND NEAR THE RIVER ARE FLOODED $$ MM
719 WGUS84 KMEG 181519 FLSMEG FLOOD STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 1019 AM CDT SUN MAR 18 2012 THE FLOOD WARNING HAS BEEN CANCELED FOR THE SAINT FRANCIS RIVER. THE RIVER AT ST FRANCIS HAS FALLEN BELOW FLOOD STAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE NEXT RIVER STATEMENT WILL BE ISSUED SUNDAY NIGHT OR SOONER IF CONDITIONS WARRANT. FOR GRAPHICAL RIVER AND FLOOD INFORMATION...PLEASE GO TO WWW.WEATHER.GOV AND CLICK NEAR MEMPHIS ON THE MAP. THEN SELECT RIVERS AND LAKES AHPS UNDER CURRENT CONDITIONS. DO NOT DRIVE THROUGH FLOODED AREAS...TURN AROUND DON'T DROWN. STAY TUNED TO YOUR WEATHER RADIO AND YOUR LOCAL NEWS MEDIA FOR THE LATEST RIVER INFORMATION. && ARC021-055-MOC069-181549- /O.CAN.KMEG.FL.W.0017.000000T0000Z-120321T0600Z/ /SFRA4.1.ER.120317T0115Z.120317T1100Z.120317T2206Z.NO/ 1019 AM CDT SUN MAR 18 2012 FORECAST INFORMATION FOR SAINT FRANCIS RIVER NEAR SAINT FRANCIS * AT 09 AM SUNDAY THE STAGE WAS 21.0 FEET. * NO FLOODING IS CURRENTLY FORECAST. * FLOOD STAGE IS 22.0 FEET. * FORECAST...THE RIVER WILL FALL SLOWLY TO NEAR 20.6 FEET SUNDAY MARCH 18. * AT 22.0 FEET...SEVERAL ROADS NEAR WILHELMINA MISSOURI ARE FLOODED. RECREATIONAL AREAS AND LARGE AREAS OF AGRICULTURE LAND NEAR THE RIVER ARE FLOODED $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this river flood warning went out at Mar 16, 2:51 PM CDT, 3 hours 8 minutes earlier.
Area forecast discussion, Mar 16, 2:51 PM CDT, 3 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 251 PM CDT FRI MAR 16 2012 .DISCUSSION... SKIES VARY FROM MOSTLY SUNNY TO MOSTLY CLOUDY ACROSS THE FORECAST AREA THIS AFTERNOON. SOME RAIN SHOWERS CONTINUE TO MOVE SLOWLY MAINLY NEAR THE MISSISSIPPI/TENNESSEE STATE LINE. DUE TO THE DIFFERENCE IN CLOUD COVER...TEMPERATURES VARY QUITE A BIT AS WELL WITH READINGS FROM THE MID 60S TO LOWER 80S. THE CURRENT AREA OF SHOWERS HAS BEEN MOVING SLOWLY AND SOME OF THIS ACTIVITY MAY REMAIN OVER PARTS OF THE FORECAST ARE DURING THE EARLY EVENING HOURS. AN UPPER LEVEL SHORTWAVE WILL BE MOVING INTO THE REGION LATE TONIGHT AND INTO SATURDAY. ADDITIONAL SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP AHEAD OF THE SHORTWAVE WITH SOME OF THIS ACTIVITY REACHING THE FORECAST DURING THE LATE EVENING AND OVERNIGHT HOURS. AS THE SHORTWAVE CONTINUE TO PUSH THROUGH THE FORECAST AREA ON SATURDAY...ADDITIONAL SHOWERS AND THUNDERSTORMS ARE EXPECTED. BY SATURDAY NIGHT...THE SHORTWAVE WILL BE THROUGH THE REGION AND INTO THE OHIO VALLEY WITH DRY WEATHER EXPECTED TO RETURN TO THE FORECAST AREA. AN UPPER LEVEL RIDGE IS EXPECTED TO BUILD OVER THE SOUTHEAST U.S. STARTING SUNDAY AND CONTINUING THROUGH MONDAY. AS A RESULT...DRY WEATHER IS EXPECTED FOR BOTH SUNDAY AND MONDAY WITH TEMPERATURES REMAINING WELL ABOVE NORMAL FOR THIS TIME OF YEAR. BY TUESDAY...A LARGE UPPER LEVEL TROUGH WILL BE MOVING OUT OF THE ROCKIES AND INTO THE PLAINS STATES. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP AHEAD OF THIS SYSTEM WITH SOME OF THIS ACTIVITY MOVING ACROSS MAINLY WESTERN SECTIONS OF THE FORECAST AREA. AS THIS TROUGH CONTINUES TO MOVE SLOWLY EAST THROUGH THE MIDDLE OF NEXT WEEK...THE CHANCE OF RAIN WILL INCREASE ACROSS THE FORECAST AREA WITH THE BEST CHANCE FOR SHOWERS AND THUNDERSTORMS FROM TUESDAY NIGHT THROUGH WEDNESDAY NIGHT. BY THURSDAY...THE UPPER LEVEL TROUGH WILL BE MOVING EAST OF THE REGION SO THE CHANCE OF RAIN WILL BEGIN TO DIMINISH. COOLER AIR WILL GRADUALLY BUILD INTO THE REGION STARTING WEDNESDAY AND REMAINING THROUGH THE END OF THE WEEK. THIS WILL BRING TEMPERATURES CLOSER TO NORMAL LEVELS BUT STILL REMAINING MILD FOR EARLY SPRING. ARS && .AVIATION... 18Z TAF CYCLE A DECAYING MESOSCALE CONVECTIVE SYSTEM REMAINS ALONG AND JUST SOUTH OF THE INTERSTATE 40 CORRIDOR. CONVECTION CONTINUES TO REFIRE ALONG THE BOUNDARY LAYED OUT TO THE WEST AND SHOULD CONTINUE FOR THE NEXT FEW HOURS BEFORE DIMINISHING. THUNDERSTORMS WILL LIKELY IMPACT KMEM FOR THE NEXT FEW HOURS WITH REDUCED VISIBILITIES AND CEILINGS. AT KJBR AND KMKL...THE RAIN HAS ENDED WITH JUST SOME LEFT OVER CONVECTIVE CLOUD DEBRIS TO THE NORTH OF THE DIMINISHING MCS. AT KTUP...AN OUTFLOW BOUNDARY FROM THE CONVECTION TO THE NORTH REMAINS IN THE VICINITY AND NEW THUNDERSTORM DEVELOPMENT WILL BE POSSIBLE THROUGH THE AFTERNOON HOURS ALONG THIS DIFFERENTIAL HEATING BOUNDARY. WINDS ARE VARIABLE OR NORTHEASTERLY NEAR THE BOUNDARY AND BENEATH THE THUNDERSTORM COMPLEX. ELSEWHERE WINDS HAVE RECOVERED FROM THE SOUTH WITH THE MEAN FLOW. ANOTHER SHORTWAVE WILL APPROACH FROM THE ARKLATEX REGION LATER TONIGHT INTO SATURDAY MORNING. ADDITIONAL THUNDERSTORM CHANCES WILL BE POSSIBLE WITH THIS SYSTEM ESPECIALLY AT KJBR LATE TONIGHT INTO SATURDAY MORNING. PRIOR TO ANY THUNDERSTORM DEVELOPMENT...FOG WILL LIKELY DEVELOP AT ALL TAF SITES DURING THE EARLY MORNING HOURS OF SATURDAY. WINDS SHOULD RECOVER SOUTHERLY TONIGHT AND BECOME SOUTHWESTERLY AT HIGHER SPEED ON SATURDAY. JLH && .PRELIMINARY POINT TEMPS/POPS... MEM 65 80 64 83 / 40 30 10 10 MKL 59 81 58 83 / 40 30 10 10 JBR 61 77 61 80 / 40 40 10 10 TUP 61 82 60 85 / 40 30 10 10 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Mar 16, 3:07 PM CDT, 2 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 307 PM CDT FRI MAR 16 2012 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-172215- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 307 PM CDT FRI MAR 16 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A FEW STRONG TO SEVERE THUNDERSTORMS MAY OCCUR SATURDAY WITH LARGE HAIL AND DAMAGING WIND. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE. A FEW SEVERE THUNDERSTORMS ARE POSSIBLE TUESDAY AFTERNOON INTO WEDNESDAY NIGHT AHEAD OF A STRONG LOW PRESSURE SYSTEM AND SLOW MOVING COLD FRONT. LOCALLY HEAVY RAINFALL MAY ALSO OCCUR. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Local storm report, Mar 16, 5:43 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
543 PM CDT FRI MAR 16 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM FLASH FLOOD 1 S FRAYSER 35.20N 89.97W
03/16/2012 SHELBY TN EMERGENCY MNGR
THREE FEET OF WATER COVERED THE INTERSECTION AT NORTH
WATKINS AND SIGNAL STREET.
0900 AM FLASH FLOOD 1 E FRAYSER 35.22N 89.95W
03/16/2012 SHELBY TN EMERGENCY MNGR
FLOODING REPORTED ALONG RANGELINE ROAD.
0913 AM FLASH FLOOD 2 S RALEIGH 35.18N 89.91W
03/16/2012 SHELBY TN EMERGENCY MNGR
FLOODING REPORTED AT THE INTERSECTION OF RALEIGH LAGRANGE
AND PARKVIEW.
0915 AM FLASH FLOOD MEMPHIS 34.93N 90.14W
03/16/2012 DESOTO MS LAW ENFORCEMENT
A STORM DRAIN PIPE BURST DUE TO EXCESSIVE RAINFALL
RESULTING IN FLOODING AT THE MEMPHIS COURTHOUSE.
0942 AM FLASH FLOOD 3 E DOWNTOWN MEMPHIS 35.13N 90.00W
03/16/2012 SHELBY TN EMERGENCY MNGR
FLOODING REPORTED AT INTERSECTION OF VOLUNTINE AVENUE AND
HAWTHORNE STREET. THE ROADWAYS WERE IMPASSABLE DUE TO
FLOOD WATER.
0942 AM FLASH FLOOD 1 W BARTLETT 35.22N 89.85W
03/16/2012 SHELBY TN EMERGENCY MNGR
FLOODING REPORTED AT COVINGTON PIKE AND STAGE ROAD.
0942 AM FLASH FLOOD 2 SE BARTLETT 35.19N 89.81W
03/16/2012 SHELBY TN EMERGENCY MNGR
FLOODING REPORTED ALONG WHITTEN ROAD TO THE NORTH OF
INTERSTATE 40. VEHICLES WERE REPORTED STRANDED IN FLOOD
WATERS.
&&
RRHThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 16, 1:51 AM CDT | Special Weather Statement | MEG | Clay | 39 min |
| Mar 16, 2:14 AM CDT | Flash Flood Warning | MEG | Clay | 3 hr |
| Mar 16, 8:53 AM CDT | Flash Flood Warning | MEG | Crittenden | 2 hr |
| Mar 16, 11:00 AM CDT | Flash Flood Warning | MEG | Crittenden | 2 hr |
Nearby
River Flood Warnings in Arkansas, 2012River Flood Warnings in Missouri, 2012Every river flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.